Alert archive / California / Wind Advisories in 2016

Wind Advisory 16, NWS Hanford, CA

April 13, 2016

NWS Hanford, CA issued this wind advisory at Apr 13, 2016, 4:56 AM PDT. It took effect at Apr 13, 2016, 2:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2016, 4:56 AM PDT (11:56 UTC)
In effect from
Apr 13, 2016, 2:00 PM PDT
Expired
Apr 14, 2016, 1:08 AM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

059 
WWUS76 KHNX 131156
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
456 AM PDT WED APR 13 2016

CAZ095-098-099-132100-
/O.NEW.KHNX.WI.Y.0016.160414T0600Z-160415T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
456 AM PDT WED APR 13 2016

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT
FRIDAY FOR THE KERN COUNTY MOUNTAINS AND DESERT.

* TIMING...WINDS WILL INCREASE THIS EVENING THROUGH AND BELOW THE
  PASSES. THE STRONG WINDS SPREAD OVER THE MUCH OF THE KERN COUNTY
  MOUNTAINS AND DESERT THURSDAY AFTERNOON AND CONTINUE THROUGH
  EARLY FRIDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO NEAR
  60 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS
  14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST
  IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND
  SAND. USE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BEAN
3 follow-up statements
182 
WWUS76 KHNX 132054
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
154 PM PDT WED APR 13 2016

CAZ095-098-099-140500-
/O.EXT.KHNX.WI.Y.0016.160413T2100Z-160415T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
154 PM PDT WED APR 13 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PDT FRIDAY...

* TIMING...WINDS WILL CONTINUE TO INCREASE THIS EVENING THROUGH
  AND BELOW THE PASSES. THE STRONG WINDS SPREAD OVER THE MUCH OF
  THE KERN COUNTY MOUNTAINS AND DESERT THURSDAY AFTERNOON AND
  CONTINUE THROUGH EARLY FRIDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO NEAR
  60 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 
  14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST 
  IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND 
  SAND. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ANDERSEN
983 
WWUS76 KHNX 140440
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
940 PM PDT WED APR 13 2016

CAZ095-098-099-141500-
/O.CON.KHNX.WI.Y.0016.000000T0000Z-160415T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
940 PM PDT WED APR 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* TIMING...THROUGH FRIDAY MORNING.

* WINDS...WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 
  NEAR 60 MPH. 

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 
  14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST 
  IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND 
  SAND. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
513 
WWUS76 KHNX 140808
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
108 AM PDT THU APR 14 2016

CAZ095-098-099-141615-
/O.UPG.KHNX.WI.Y.0016.000000T0000Z-160415T1200Z/
/O.NEW.KHNX.HW.W.0003.160414T0808Z-160415T1200Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
108 AM PDT THU APR 14 2016

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING...THROUGH FRIDAY MORNING. THROUGH THE OVERNIGHT HOURS AND
  MORNING THE STRONG WINDS WILL BE LIMITED TO AREAS BELOW CANYONS
  AND PASSES. THE STRONG WINDS WILL THEN BECOME MORE WIDESPREAD
  THE AFTERNOON.

* WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO NEAR
  70 MPH.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. TEHACHAPI PASS AND WALKER PASS...HIGHWAYS 
  14...58...178...INTERSTATE 5...AND U.S. 395 WILL BE MOST 
  IMPACTED. LOCALLY POOR VISIBILITIES DUE TO BLOWING DUST AND 
  SAND. USE EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$
DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 13, 4:51 AM PDT, 5 minutes earlier.

Area forecast discussion, Apr 13, 4:51 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
451 AM PDT WED APR 13 2016

.SYNOPSIS...
DRY AND SEASONABLY MILD CONDITIONS WILL CONTINUE TODAY AHEAD OF THE
NEXT APPROACHING WEATHER SYSTEM. THIS SYSTEM IS EXPECTED TO BRING
LITTLE TO NO PRECIPITATION TO CENTRAL CALIFORNIA BUT WILL GENERATE
GUSTY WINDS IN DESERT AREAS AND THROUGH AND BELOW MOUNTAIN PASSES
TONIGHT THROUGH THURSDAY. TEMPERATURES WILL THEN WARM THROUGH THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION.

&&

.DISCUSSION...
NEAR ZONAL FLOW CONTINUES ACROSS CALIFORNIA AS A DEVELOPING LOW
PRESSURE SYSTEM TRACKS TOWARD THE PACIFIC NORTHWEST COAST. WHILE
A SWATH OF HIGH CLOUDS ROTATES UNDERNEATH THE LOW AND PUSHES
INLAND OVER CALIFORNIA...UPSLOPE LOW AND MID LEVEL CLOUDS PERSIST
OVER THE SOUTHERN SAN JOAQUIN VALLEY AND SURROUNDING TERRAIN.

SEASONABLY MILD CONDITIONS WILL CONTINUE TODAY AHEAD OF THE
APPROACHING SYSTEM. AS THE LOW NEARS THE COAST BY LATE
TONIGHT...STRENGTHENING ONSHORE SURFACE PRESSURE GRADIENTS WILL
HELP TO GENERATE GUSTY WINDS THROUGH AND BELOW MOUNTAIN PASSES.

THE FRONTAL SYSTEM IS HANDLED SIMILARLY BY MODELS AND IS PROGGED
TO DROP THROUGH THE GREAT BASIN THURSDAY INTO FRIDAY. LIMITED
PRECIPITATION CAN BE EXPECTED FOR OUR AREA...JUST GENERATING SOME
SLIGHT CHANCES FOR SHOWERS OVER NORTHERN LOCATIONS...MAINLY THE
SIERRA NORTH OF KINGS CANYON. THE BIGGEST EFFECT WILL BE FURTHER
STRENGTHENING WINDS OVER THE KERN COUNTY MOUNTAINS AND DESERT
AREAS THURSDAY INTO EARLY FRIDAY. A WIND ADVISORY HAS BEEN ISSUED
FOR THESE AREAS FROM LATE THIS EVENING THROUGH EARLY FRIDAY
MORNING.

GOOD MODEL CONSENSUS CONTINUES THROUGH THE WEEKEND AS AN
UPPER RIDGE IS FORECAST TO AMPLIFY ALONG THE WEST COAST INTO
EARLY NEXT WEEK. THIS WILL BRING DRY AND WARMING CONDITIONS. AFTER
A BRIEF COOLDOWN THURSDAY WITH THE PASSING FRONTAL SYSTEM...TEMPERATURES
WILL CLIMB TO AROUND 10-15 DEGREES ABOVE CLIMO BY THE FIRST PART
OF NEXT WEEK AS THE RIDGE STRENGTHENS. SOME MODEL DIFFERENCES
DEVELOP WITH THE NEXT APPROACHING LOW PRESSURE SYSTEM BUT WE ARE
CURRENTLY LOOKING FOR A FEW DEGREES OF COOLING AFTER MONDAY AS IT
NEARS THE WEST COAST.

&&

.AVIATION...
LOCAL MVFR CONDITIONS DUE TO LOW CLOUDS ALONG THE EASTERN AND
SOUTHERN PERIMETERS OF THE SAN JOAQUIN VALLEY. OTHERWISE VFR
CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR
DURING THE NEXT 24 HOURS
&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY
CAZ095-098-099.

&&

PUBLIC...JEB
AVN/FW...BEAN
SYNOPSIS...JEB

WEATHER.GOV/HANFORD
Hazardous weather outlook, Apr 12, 7:46 AM PDT, 21 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
746 AM PDT TUE APR 12 2016

CAZ095-098-099-131200-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
746 AM PDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

...GUSTY WINDS THURSDAY...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

* WINDS: WEST 20-30 MPH WITH GUSTS TO 50 MPH. LOCALLY STRONGER
  GUSTS THROUGH AND BELOW PASSES AND CANYONS AT TIMES.

* VISIBILITY: LOCALLY ONE MILE OR LESS DUE TO BLOWING DUST AND
  SAND.

* TIMING: THURSDAY AFTERNOON AND EVENING.

* IMPACTS: THOSE OPERATING HIGH PROFILE VEHICLES SHOULD TAKE
  CAUTION AS STRONG CROSSWINDS ARE POSSIBLE...INCLUDING ALONG
  HIGHWAYS 14...58...178 AND U.S. 395.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.